MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK F/G WINGSPAN STENT SYSTEM 3.0 X 15MM; STENT, INTRACRANIAL NEUROVASCULAR

STRYKER NEUROVASCULAR CORK F/G WINGSPAN STENT SYSTEM 3.0 X 15MM; STENT, INTRACRANIAL NEUROVASCULAR
Catalog Number M003WS0300150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Neurological Deficit/Dysfunction (1982)
Date of Event 09/21/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted.
 
Event or Problem Description
It was reported that following angioplasty with the balloon catheter, a stent (subject device) was placed across the 76% stenosed right middle cerebral artery (mca) m1 lesion.The procedure was completed successfully with the improvement in the luminal diameter.Post procedure, the following day the patient complained of difficulty lifting left lower extremity from bed.The physician assessed the patient's ability to lift the left leg and the strength of the leg as 4+.The fluid bolus (unspecified) was administered to treat the patient.This event was resolved without any residual effect.The patient was discharged home with the modified rankin scale (mrs) score of 0.As per the physician's opinion the patient's outcome is related to the procedure however it is unknown if it is related to the device.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.The subject device was not returned; therefore, physical as well as a functional evaluation could not be performed.However, neurological/intracranial sequelae is a known risks associated with endovascular procedure and are noted as such in the device directions for use (dfu).Therefore, an assignable cause of anticipated procedural complication was assigned to this event.
 
Event or Problem Description
It was reported that following angioplasty with the balloon catheter, a stent (subject device) was placed across the 76% stenosed right middle cerebral artery (mca) m1 lesion.The procedure was completed successfully with the improvement in the luminal diameter.Post procedure, the following day the patient complained of difficulty lifting left lower extremity from bed.The physician assessed the patient¿s ability to lift the left leg and the strength of the leg as 4+.The fluid bolus (unspecified) was administered to treat the patient.This event was resolved without any residual effect.The patient was discharged home with the modified rankin scale (mrs) score of 0.As per the physician¿s opinion the patient¿s outcome is related to the procedure however it is unknown if it is related to the device.

Brand Name
F/G WINGSPAN STENT SYSTEM 3.0 X 15MM
Common Device Name
STENT, INTRACRANIAL NEUROVASCULAR
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key6054377
Report Number3008881809-2016-00233
Device Sequence Number11221958
Product Code NJE
UDI-Device Identifier04546540722805
UDI-Public(01)04546540722805(17)180630(10)18451555
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
H050001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Catalogue NumberM003WS0300150
Device Lot Number18451555
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/30/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/25/2016
Supplement Report FDA Received Date02/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GATEWAY BALLOON (BOSTON SCIENTIFIC)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age72 YR